Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jul 13, 2021, 3:32 PM EDT for Darlington County, South Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 3:32 PM EDT (19:32 UTC)
- Expired
- Jul 13, 2021, 4:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, NC
County Darlington County, SC
The radar
The Columbia radar (KCAE), 97 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1839 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
136
WWUS82 KILM 131932
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
332 PM EDT Tue Jul 13 2021
SCZ023-132015-
Darlington SC-
332 PM EDT Tue Jul 13 2021
...THUNDERSTORMS TO RAKE WESTERN DARLINGTON COUNTY THROUGH 415 PM
EDT...
At 332 PM EDT, radar was tracking strong thunderstorms approaching
southern and western Darlington county, moving northeast at 15 mph.
Winds in excess of 30 mph will be possible with these storm, and
brief torrential rain.
Locations impacted include...
Hartsville, Lamar, North Hartsville, Clyde, Oats, Lydia, Auburn,
Swift Creek, Kellytown and Carolina Pines Regional Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3439 8024 3445 8013 3437 7991 3411 8011
3416 8016 3420 8011 3423 8011 3427 8014
3428 8013 3430 8016 3437 8018 3434 8021
3433 8024 3434 8025
TIME...MOT...LOC 1929Z 204DEG 12KT 3421 8018
$$
8What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 13, 12:17 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 13, 12:17 PM EDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1217 PM EDT Tue Jul 13 2021 .SYNOPSIS... A typical summertime weather pattern will dominate with isolated to scattered convection each afternoon and evening. The Bermuda high edges closer to the Carolinas through midweek, which should help limit shower and thunderstorm coverage. Chance of showers and thunderstorms will increase by the end of the week, as the high weakens. Temperatures this week will be around normal for July. && .UPDATE... Forecast unfolding quite nicely as we approach 10 AM EDT. Scattered showers and thunderstorms are currently breaking out in parts of Georgetown and Horry Counties in SC, in a bullseye of 2000J/kg MLCAPE, -5C lifted index, and the level of free convection (LFC) at 1000m. These indices have been dying off a little over the last 30 minutes, so there are some potential doubts if these showers and storms can continue. The latest HRRR runs seem to have a decent handle on these trends, which keeps the activity roughly where it is now over the next hour or two, before spreading more inland in SC. Capping from the ridge helps suppress the activity today, particularly on the NC side. No major changes coming down the track in the mid-morning forecast update. && .NEAR TERM /THROUGH WEDNESDAY/... Ridging aloft and at the sfc will extend and affect the Eastern Carolinas throughout this period. Tropical Atlantic blue skies with thin/opaque cirrus to affect the Eastern Carolinas today. The ridging will be at it's peak strength through tonight, limiting the amount and strength of the diurnally induced convection across the ILM CWA. The majority of the tstorm action for both days will occur initially along the immediate coast, vcnty of the sea breeze, and then translate inland. Specifically, the SW thru W inland portions of the ILM CWA, particularly the ILM SC CWA. The westerlies sort of breakdown and/or elongate the upper ridge axis during Wed, with it becoming oriented NE thru SW, from offshore HAT to the NE Gulf of Mexico by the end of this period. The southerly flow thru the atm column today will veer to SW-W thru the column by late Wed. The sfc ridge axis also follows suit in it's orientation like it's upper ridging counterpart. Overall, looking at a slightly hier POP, from the 20s to 30s across inland ILM SC CWA for Wed over today. Max temps both days will run in the lower 90s, except mid to upper 80s at the coast. Min Temps will see widespread 70s tonight, more like 75-80 along the immediate coast. Overall, near normal for highs and about a category above normal for tonights lows. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... Mid level ridge will become situated more to the south during the mid and late week period with heights dropping ever so slightly. Will continue to advertise chance pops mainly for the prime afternoon and early evening hours. With the convection relatively shallow and weakly forced there has been a quick cessation during the evening hours. Temperatures will remain seasonal although based on recent trends I did increase the morning lows a bit. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Overall the latest guidance has trended drier for Saturday although any deviation in timing could revert to a wetter scenario so was inclined to leave decent chance values in. A very respectable mid level trough is forecast by models to affect the area late weekend into early next although there remain timing differences. Maintained the higher (likely in some cases) pops for this time frame. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... Scattered convection will affect mainly the inland terminals through 21Z, with convection waning after that. Convective debris tonight may keep fog at bay. Continued chance for showers around mid morning on Wednesday. Extended Outlook...Mainly diurnally driven widely scattered convection expected thru the mid-week period as offshore high pressure influences the region. By the late-week period, the high will breakdown-some allowing an increase in tstorm coverage resulting in periodic non-VFR conditions. && .MARINE... Through Wednesday...The sfc ridge axis will drop further south with time, to south of Cape Romain by the end of this period. The result will be a southerly wind direction at the start of this period veering to the SSW-SW across all waters tonight and Wed. The sfc pg actually relaxes slightly during this period as the center of the offshore high slides a bit further west this period. Seas will be dominated by a 7 to 9 second period ESE-SE swell outside of the sea breeze circulation time-line. Wednesday Night through Saturday... Classic summer time pattern of south to southwest winds of 10-15 knots will be in place most of the period with typical short term increases in wind speeds via sea breeze affects. Some indication of winds increasing to the higher end of the 10-15 knot range for the weekend into early next week as forcing shapes up. Significant seas will be 2-4 feet. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...IGB NEAR TERM...DCH SHORT TERM...SHK LONG TERM...SHK AVIATION...43 MARINE...DCH/SHK
Hazardous weather outlook, Jul 13, 3:23 PM EDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 323 PM EDT Tue Jul 13 2021 AMZ250-252-254-256-141930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 323 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-141930- Coastal Pender-Coastal New Hanover-Coastal Brunswick- 323 PM EDT Tue Jul 13 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An elevated risk of rip currents may affect the area beaches through Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-141930- Coastal Horry-Coastal Georgetown- 323 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An elevated risk of rip currents may affect the area beaches through Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 141930- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 323 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Minor coastal flooding is possible later in the week along the lower Cape Fear River at downtown Wilmington during the overnight high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IGB
In the hours before
Special weather statement, Jul 13, 1:05 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Wilmington NC
105 PM EDT Tue Jul 13 2021
SCZ039-131730-
Williamsburg SC-
105 PM EDT Tue Jul 13 2021
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN WILLIAMSBURG COUNTY
UNTIL 130 PM EDT...
At 102 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saint Stephen, or 17 miles south of Kingstree, moving northeast at 15
mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Trio, Salters, Gourdin and Lane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3338 7979 3337 7980 3338 7981 3340 7985
3342 7986 3343 7988 3344 7987 3344 7988
3345 7989 3345 7990 3348 7995 3363 7991
3355 7964 3336 7978
TIME...MOT...LOC 1702Z 204DEG 13KT 3342 7984
21Special weather statement, Jul 13, 3:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
332 PM EDT Tue Jul 13 2021
SCZ023-132015-
Darlington SC-
332 PM EDT Tue Jul 13 2021
...THUNDERSTORMS TO RAKE WESTERN DARLINGTON COUNTY THROUGH 415 PM
EDT...
At 332 PM EDT, radar was tracking strong thunderstorms approaching
southern and western Darlington county, moving northeast at 15 mph.
Winds in excess of 30 mph will be possible with these storm, and
brief torrential rain.
Locations impacted include...
Hartsville, Lamar, North Hartsville, Clyde, Oats, Lydia, Auburn,
Swift Creek, Kellytown and Carolina Pines Regional Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3439 8024 3445 8013 3437 7991 3411 8011
3416 8016 3420 8011 3423 8011 3427 8014
3428 8013 3430 8016 3437 8018 3434 8021
3433 8024 3434 8025
TIME...MOT...LOC 1929Z 204DEG 12KT 3421 8018
8The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:05 PM EDT | Special Weather Statement | ILM | Williamsburg | 25 min |
| Jul 13, 4:43 PM EDT | Special Weather Statement | ILM | Marlboro | 32 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.